Indiana, 2007

Flooding in Indiana, December 29 to 31, 2007

December 29 to 31, 2007 · NWS IND · 3 events in 3 counties and zones

Flooding occurred along portions of the Wabash River due to heavy rain that fell across central Indiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Flooding occurred along portions of the Wabash River due to heavy rain that fell across central Indiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Dec 29, 6:25 AM EST, 3 hours 35 minutes earlier.

Area forecast discussion, Dec 29, 6:25 AM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
625 AM EST SAT DEC 29 2007

.AVIATION...DISCUSSION FOR 12Z TAFS.
MVFR CELINGS WERE THE RULE ACROSS INDIANA AND MOST OF ILLINOIS THIS
MORNING. SATELLITE SHOWED SOME CLEARING ACROSS EASTERN MISSOUR.
HOWEVER AT THE PRESENT RATE OF CLEARING IT SHOULD NOT REACH WESTERN
INDIANA UNTIL MID AFTERNOON IN WESTERN INDIANA AND TOWARDS EVENING
ELSEWHERE. MODELS SHOW HIGH PRESSURE OVER THE LOWER MISSISSIPPI
VALLEY WILL BUILD IN ACROSS THE OHIO VALLEY BY LATE TODAY...SO LOW
CLOUDS SHOULD SCATTERED OUT LATE TODAY.  MODEL SOUNDINGS INDICATE
INCREASING MID/HIGH CLODUS TONIGHT.

&&

.DISCUSSION...

WATER VAPOR LOOP SHOWS UPR LOW OVR LAKE SUPERIOR...UPR RDG OVR THE
SERN US...AND ANOTHER UPR TROF DIGGING INTO THE INTERMOUNTAIN WEST.
SKIES ACRS THE FA WERE CLOUDY WITH TEMPS IN THE LOW TO MIDDLE 30S
AND DEWPTS IN THE MIDDLE TO UPR 20S AND WINDS OUT OF THE W AT
8-12KTS.

FCST FOCUS IS ON TEMPS/SKY COVER THRU THE WEEKEND AND POPS IN THE
EARLY WORKWEEK. MODELS IN DECENT AGREEMENT AND WL USE A BLEND.

HIGH PRES BLDS IN TODAY. CLDS WL SLOWLY MV OUT STARTING IN THE SW
AND FINALLY IN THE NE. COLD ADVECTION WL KEEP TEMPS FROM CLIMBING
MUCH. WENT FOR HIGHS A COUPLE DEGREES COLDER THAN MOS BLEND BASED ON
H8 TEMPS.

HI PRES OVRHED WL KEEP SKIES PTLY CLDY FOR A BIT TONIGHT. WAA KICKS
IN NR MORNING SO CLDS WL START TO ROLL BACK IN. WENT FOR MAV/MET
BLEND OF LOWS IN THE UPR 20S.

MAV NUMBERS FOR SUNDAY HIGHS /UPR 40S/ LOOK A LITTLE TOO OPTIMISTIC.
JUST DON/T SEE THAT MUCH OF A REBOUND WITH H8 TEMPS NOT MUCH WARMER
THAN TODAY AND SOME CLDS FORMING ON THE BACKSIDE OF THE HIGH WITH
LIFT FROM A WEAK TROF AXIS UPSTREAM. WL STICK CLOSER TO THE COOLER
MET NUMBERS IN THE LOW 40S.

SUN NT WITH WAA AND SOME CLDS HAVE GONE WITH MAV/MET BLEND FOR LOWS
AROUND 30...A COUPLE DEGREES WARMER THAN PREVIOUS NIGHT.

MONDAY...A CLIPPER SYSTEM COMES THRU THE AREA. HAVE GONE WITH CHC
POPS ACRS THE FA WITH A RAIN/SNOW MIX N AND RAIN S BASED ON FCST
HIGHS AND H8 TEMPS. DROPPED MAV NUMBERS A BIT AS FORCING IS NOT THAT
IMPRESSIVE AND MET IS DRIER. FOR HIGHS AGAIN USED A MAV/MET BLEND.
MONDAY NIGHT KEPT CHC POPS E TAPERING TO SLT W AS LOW MVS NE TO UP
OF MI AND WITH COLD ADVECTION HAVE GONE ALL SNOW.

NO SIGNIFICANT CHANGES MADE TO THE EXTENDED. SLIGHT TWEAKS TO TEMPS
FOR BETTER COLLAB. ALSO ADDED SOME CHC SNOW NRN FA ON TUE NT AS
CONDS SUCH AS TEMP CONTRAST AND WIND DIRECTION LOOK FAVORABLE FOR
SOME LAKE EFFECT SNOW SHOWERS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC...CP
AVIATION...JH
Hazardous weather outlook, Dec 29, 4:49 AM EST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
449 AM EST SAT DEC 29 2007

INZ021-030-031-036>042-045>049-052-054>057-062>065-068>072-301000-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-
MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
449 AM EST SAT DEC 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FOR TUESDAY NIGHT AND WEDNESDAY NIGHT WIND CHILL READINGS
FROM THE SINGLE DIGITS TO BELOW ZERO ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051-053-060-061-067-301000-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-OWEN-SULLIVAN-
GREENE-KNOX-
449 AM EST SAT DEC 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MINOR FLOODING WILL CONTINUE ALONG THE WABASH RIVER. READINGS
ABOVE BANKFULL WILL CONTINUE INTO THE NEW YEAR.

FOR TUESDAY NIGHT AND WEDNESDAY NIGHT WIND CHILL READINGS
FROM THE SINGLE DIGITS TO BELOW ZERO ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Tippecanoe

When
December 29, 10:00 AM EST to December 31, 11:59 PM EST
Where
Tippecanoe County, 1.58 mi NNW of Welborn Arpt to 0.39 mi N of Welborn Arpt
Cause
Heavy Rain
Property damage
$500
Reported by
Other Federal Agency
Coordinates
40.472, -86.888

Flooding occurred along the Wabash River in Tippecanoe County, including near Lafayette, due to heavy rain. Flooding continued into January.

Flood, Warren

When
December 29, 10:00 AM EST to December 31, 11:59 PM EST
Where
Warren County, 2.63 mi E of Foster to 3.37 mi E of Foster
Cause
Heavy Rain
Property damage
$500
Reported by
Other Federal Agency
Coordinates
40.146, -87.420

Flooding occurred along the Wabash River in Warren County due to heavy rain.

Flood, Fountain

When
December 29, 10:00 PM EST to December 31, 11:59 PM EST
Where
Fountain County, 1.65 mi NW of Covington to 0.84 mi NW of Covington
Cause
Heavy Rain
Property damage
$500
Reported by
Other Federal Agency
Coordinates
40.146, -87.423

Flooding occurred along the Wabash River in Fountain County, including near Covington, due to heavy rain. Flooding continued into January.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 70394, 70396, 70395.